Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 398, NWS Memphis, TN

May 22, 2011Dunklin County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 22, 2011, 11:44 PM CDT for Dunklin County, Missouri; 4 counties in Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 11:44 PM CDT (04:44 UTC)
Expired
May 23, 2011, 12:30 AM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:52 PM CDTHAIL 1.756 N Paragould, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 8:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2655 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
4.1
Supercell composite
26.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS54 KMEG 230444
SVRMEG
ARC021-055-075-121-MOC069-230530-
/O.NEW.KMEG.SV.W.0398.110523T0444Z-110523T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1230 AM CDT

* AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WALNUT
  RIDGE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARMADUKE...PARAGOULD...RECTOR...WALNUT RIDGE...SENATH...BUCODA AND
  CROWLEYS RIDGE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3641 9030 3607 9011 3597 9094 3614 9102
TIME...MOT...LOC 0444Z 248DEG 34KT 3609 9087

$$
1 follow-up statement
812 
WWUS54 KMEG 230524
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT MON MAY 23 2011

ARC021-055-075-121-MOC069-230535-
/O.EXP.KMEG.SV.W.0398.000000T0000Z-110523T0530Z/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
1224 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUNKLIN...EAST
CENTRAL LAWRENCE...GREENE...SOUTHEASTERN RANDOLPH AND SOUTHERN CLAY
COUNTIES WILL EXPIRE AT 1230 AM CDT...

AT 1225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3641 9030 3607 9011 3597 9094 3614 9102
TIME...MOT...LOC 0525Z 248DEG 34KT 3623 9042

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:07 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 22, 10:07 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 PM CDT SUN MAY 22 2011

.UPDATE...

UPDATED FOR TORNADO/FLASH FLOOD WATCH AND REALIGNMENT OF POPS.

&&

.DISCUSSION...

SEVERE CONVECTIVE LINE CONTINUES TO SURGE SOUTHEASTWARD FROM
SOUTHEAST MISSOURI AND NORTHERN ARKANSAS. A TORNADO WATCH HAS BEEN
REISSUED FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 4
AM CDT. THE THREAT FOR SEVERE STORMS INCLUDING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL CONTINUE ACROSS
NORTHERN AREAS OVERNIGHT. THE THREAT WILL EVENTUALLY SHIFT TO
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING LATER TONIGHT AS THE
LINE STALLS AND STORMS TRAIN REPEATEDLY OVER THE SAME AREAS. A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 12Z TO ACCOUNT FOR THIS
THREAT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
PORTIONS OF NORTHWEST TENNESSEE.

TEMPERATURES WILL LIKELY DROP INTO THE MIDDLE 60S BEHIND THE
CONVECTIVE LINE WITH STRONG COLD POOL. LOWERED LOW TEMPERATURES
OVER THESE AREAS. OTHERWISE...EXPECT WARM AND HUMID CONDITIONS TO
CONTINUE WITH LOWS IN THE UPPER 60S TO LOWER 70S ALONG WITH
CONTINUED RAINFREE CONDITIONS.

UPDATED ZONES...HAZARDS...AND HWO HAVE BEEN SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT SUN MAY 22 2011/ ...

A LOW LEVEL BOUNDARY REMAINS STRETCHED ACROSS EASTERN ARKANSAS AND
NORTHERN MISSISSIPPI ALONG THE SOUTHERN EDGE OF ONGOING CONVECTION.
THE LOW LEVEL JET STREAK FORCING THIS CONVECTION HAS WEAKENED THIS
AFTERNOON ACROSS AREAS EAST OF THE MISSISSIPPI RIVER AND HAS
RESULTED IN WEAKENING OF CONVECTIVE ACTIVITY. THIS BOUNDARY IS
LIFTING RAPIDLY BACK TO THE NORTH ACROSS WESTERN PORTIONS OF THE
MID SOUTH AS THE LOW LEVEL JET IS REINTENSIFYING ACROSS THE
BOUNDARY. NEW CONVECTION CONTINUES TO DEVELOP ALONG AND NORTH OF
THIS BOUNDARY ACROSS NORTHERN ARKANSAS IN A STRENGTHENING WARM
ADVECTION REGIME. INSTABILITY SHOULD QUICKLY INCREASE INTO THE
NORTHWARD LIFTING BOUNDARY WITH SBCAPES ALONG AND SOUTH OF THE
BOUNDARY REBOUNDING IN EXCESS OF 2500 J/KG AND STRONG ELEVATED
INSTABILITY TO THE NORTH OF THE BOUNDARY. LI/S WILL ALSO REBOUND
TO -4C TO -6C...WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 C/KM. IN
ADDITION...LATEST LZK VAD PROFILER INDICATING FAVORABLE LOW LEVEL
VEERING PROFILE WITH SPC MESOANALYSIS SHOWING 0-1KM SRH IN EXCESS
OF 300 M2/S2 ACROSS THE WARM SECTOR. MOST OF THE CONVECTIVE
ACTIVITY AT THIS TIME REMAINS ELEVATED NORTH OF THE BOUNDARY AND
WILL POSE MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. THERE IS
SOME POTENTIAL FOR ISOLATED TORNADOES WITH SEVERE STORMS THAT CAN
BECOME ROOTED INTO THE BOUNDARY LAYER NEAR THE BOUNDARY. A TORNADO
WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN AND NORTHEASTERN
ARKANSAS THIS EVENING AS THE BOUNDARY LIFTS NORTH AND THE
POTENTIAL EXISTS FOR A FEW SURFACE BASED SUPERCELLS. THIS THREAT
SHOULD DIMINISH LATER THIS EVENING AS THE BOUNDARY LAYER COOLS AND
STORMS AGAIN BECOME MAINLY ELEVATED.

INSTABILITY SHOULD REMAIN IN PLACE ALTHOUGH PRIMARILY ELEVATED
NORTH OF THE BOUNDARY LATER TONIGHT WITH MUCAPES BETWEEN
1000-1500 J/KG AND MID LEVEL LAPSE RATES GREATER THAN 7C/KM. THIS
ELEVATED INSTABILITY WILL COMBINE WITH DEEP LAYER SHEAR AROUND 40
KTS TO ALLOW FOR THE CONTINUATION OF ELEVATED THUNDERSTORMS...A
FEW WHICH MAY BECOME STRONG/SEVERE WITH LARGE HAIL THE PRIMARY
THREAT. PLAN TO CONTINUE MENTION OF SEVERE STORMS IN AFTERNOON
HWO UPDATE.

CONVECTION SHOULD WANE ON MONDAY MORNING AS THE LOW LEVEL JET
WEAKENS. SURFACE HEATING SHOULD COMMENCE LATER MONDAY MORNING AND
INTO THE AFTERNOON AND COMBINE WITH SURFACE DEWPOINTS NEAR 70 TO
RESULT IN THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY
AFTERNOON. SBCAPES SHOULD RANGE FROM 2000-3000 J/KG...LI/S BETWEEN
-6C AND -8C...AND MID LEVEL LAPSE RATES GREATER THAN 7 C/KM.
ALTHOUGH OVERALL LARGE SCALE FORCING SHOULD REMAIN WEAK...THERE
MAY BE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG
ANY RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM
OVERNIGHT STORMS AND IN THE PRESENCE OF INCREASING INSTABILITY.
ANY THUNDERSTORMS THAT CAN DEVELOP BY AFTERNOON WOULD BE ABLE TO
TAKE ADVANTAGE OF MODEST DEEP LAYER SHEAR (AROUND 40 KTS)
ASSOCIATED WITH A MID LEVEL JET STREAM STRETCHED ALONG THE
SOUTHERN PERIPHERY OF A DEPARTING UPPER LEVEL LOW PRESSURE OVER
THE GREAT LAKES.

A MID LEVEL SHORTWAVE SHOULD APPROACH THE MID SOUTH BY MONDAY
NIGHT IN SOUTHWEST FLOW ALOFT. THIS SHOULD RESULT IN HIGHER
CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ACROSS AREAS
ALONG AND NORTH OF INTERSTATE 40. ONCE AGAIN...INSTABILITY AND
SHEAR SHOULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE
STORMS.

THE SHORTWAVE SHOULD MOVE EAST BY TUESDAY WITH UPPER LEVEL RIDGING
BUILDING OVER THE AREA. THIS SHOULD LIMIT THE OVERALL COVERAGE OF
CONVECTION TUESDAY AFTERNOON AND NIGHT WITH ONLY SLIGHT CHANCES
ACROSS NORTHERN SECTIONS WHERE MID LEVEL HEIGHTS WILL BE SLIGHTLY
LOWER AND CAPPING WEAKER.

ANOTHER MORE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH
THE MID SOUTH WEDNESDAY AND MOVE SLOWLY ACROSS THE FORECAST AREA
THROUGH FRIDAY. STRONG INSTABILITY AND INCREASING SHEAR WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT WILL SET THE STAGE FOR A MORE
SIGNIFICANT SEVERE WEATHER EVENT. THE SEVERE WEATHER POTENTIAL MAY
CONTINUE INTO THURSDAY FOR AREAS EAST OF THE MISSISSIPPI RIVER.
ALTHOUGH ALL SEVERE WEATHER THREATS APPEAR POSSIBLE...STILL PLENTY
OF TIME TO SORT OUT THE DETAILS.

UPPER LEVEL RIDGING WILL BUILD BACK STRONGLY BY NEXT WEEKEND WITH
A RETURN TO DRY AND INCREASINGLY HOT WEATHER.

JLH

&&

.AVIATION...

00Z TAF CYCLE (7PM SUN - 7PM MON)

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES...UNLESS IMPACTED BY
A THUNDERSTORM IN WHICH CASE CEILINGS AND VISIBILITIES COULD BE
BRIEFLY REDUCED. CONFIDENCE IS INCREASING THAT CONVECTION WILL
MISS THE TAF SITES THIS MORNING AS A LOW LEVEL BOUNDARY HAS LIFTED
NORTH OF THE TAF SITES. WINDS WILL CONTINUE TO GUST EARLY THIS
EVENING OUT OF THE SOUTH BEFORE DIMINISHING LATER THIS EVENING AND
OVERNIGHT.

ANOTHER MID LEVEL SHORTWAVE WILL APPROACH FROM THE SOUTHWEST LATE
TONIGHT AND MAY BRING ADDITIONAL SCATTERED THUNDERSTORMS AND MVFR
CEILINGS. THIS ACTIVITY MAY LINGER INTO EARLY MONDAY MORNING.

MVFR CEILINGS AND SCATTERED THUNDERSTORMS WILL HAVE THE GREATEST
POTENTIAL FOR OCCURRENCE THROUGH THE DAY AT JBR AND MKL IN
CLOSEST PROXIMITY TO LOWER MID LEVEL HEIGHTS AND LEFT OVER
CONVECTIVE OUTFLOW BOUNDARIES.

FURTHER SOUTH...CEILINGS SHOULD IMPROVE TO VFR WITH ONLY ISOLATED
TO SCATTERED CONVECTIVE CHANCES MONDAY AFTERNOON.

WINDS WILL AGAIN BECOME GUSTY FROM THE SOUTHWEST LATER MONDAY
MORNING THROUGH MONDAY AFTERNOON.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  86  70  88 /  50  30  30  20
MKL  67  85  68  87 /  50  30  30  20
JBR  65  84  68  85 /  70  30  50  20
TUP  68  90  68  90 /  20  20  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR DYER-LAKE-LAUDERDALE-
     OBION.

&&
Hazardous weather outlook, May 22, 9:32 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT SUN MAY 22 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240445-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
932 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 40 TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

IN ADDITION...THE LINE OF THUNDERSTORMS WILL LIKELY STRETCH OUT IN
AN EAST TO WEST LINE AND STALL ACROSS NORTHEAST ARKANSAS INTO
NORTHWEST TENNESSEE. INDIVIDUAL THUNDERSTORMS EMBEDDED WITHIN THE LINE
WILL LIKELY TRAIN ACROSS THE SAME AREAS. THIS MAY LEAD TO AREAS
OF FLASH FLOODING AND A FLASH FLOOD WATCH HAS BEEN ISSUED TONIGHT
FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF
NORTHWEST TENNESSEE.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND
MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME
TRIBUTARIES TO THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
WEEK...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.

A STRONGER UPPER LEVEL DISTURBANCE WILL IMPACT THE MID SOUTH
WEDNESDAY AFTERNOON THROUGH THURSDAY. THERE SHOULD BE A GREATER
POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS PERIOD.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT ALONG AND NORTH
OF INTERSTATE 40. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT
TIMES THROUGH MUCH OF THIS WEEK.

JLH

In the hours before

Special weather statement, May 22, 10:39 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT SUN MAY 22 2011

MSZ001-TNZ088-089-230415-
DE SOTO MS-FAYETTE TN-SHELBY TN-
1039 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF SOUTHEAST MEMPHIS AT
1040 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS
NEAR COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE BRANCH...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3532 8950 3512 8937 3500 8970 3500 8972
      3499 8972 3490 8995 3506 9005
TIME...MOT...LOC 0340Z 242DEG 38KT 3502 8989
Special weather statement, May 22, 10:51 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 PM CDT SUN MAY 22 2011

ARZ008-009-017-018-MOZ113-230445-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
1051 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHWEST OF SUCCESS
TO 6 MILES WEST OF ANNIEVILLE AT 1051 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR BLACK ROCK...CAMPBELL...CHALK BLUFF NATURAL
AREA...CORNING...MARMADUKE...PARAGOULD...PIGGOTT...POCAHONTAS...
RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3617 9136 3650 9083 3651 9023 3654 9022
      3654 8995 3604 9031 3607 9137
TIME...MOT...LOC 0351Z 270DEG 26KT 3648 9075 3613 9131
Local storm report, May 22, 11:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             4 E DOWNTOWN MEMPHIS    35.13N 89.98W
05/22/2011  E0.88 INCH       SHELBY             TN   PUBLIC

            NIKEL SIZED HAIL AT PERKINS STREET AND LAMAR AVENUE

&&

MRM
Special weather statement, May 22, 11:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 PM CDT SUN MAY 22 2011

TNZ053-090-091-230445-
CHESTER TN-HARDEMAN TN-MCNAIRY TN-
1114 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF BOLIVAR AT 1114 PM
CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...HARDEMAN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR BOLIVAR...CHICKASAW STATE FOREST...CHICKASAW STATE
PARK AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3548 8866 3527 8855 3510 8910 3526 8919
TIME...MOT...LOC 0414Z 246DEG 33KT 3521 8905
Special weather statement, May 22, 11:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT SUN MAY 22 2011

ARZ009-017-018-026-028-MOZ113-115-TNZ001-002-230530-
CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
PEMISCOT MO-LAKE TN-OBION TN-
1133 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF CLARKTON TO 13
MILES WEST OF ALICIA AT 1133 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAKE...LAWRENCE...
MISSISSIPPI...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...BONO...BROOKLAND...CARAWAY...CARUTHERSVILLE...CROWLEYS RIDGE
STATE PARK...GOSNELL...HAYTI...HOXIE...JONESBORO...KENNETT...LAKE
CITY...LAKE FRIERSON STATE PARK...LEACHVILLE...MANILA...MARMADUKE...
MONETTE...PARAGOULD...PIGGOTT...RECTOR...REELFOOT LAKE STATE PARK...
SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE AND REELFOOT LAKE.

&&

LAT...LON 3651 8998 3639 8997 3639 8978 3644 8972
      3636 8954 3651 8953 3645 8948 3651 8941
      3650 8895 3619 8949 3618 8961 3612 8961
      3572 9031 3573 9104 3588 9105 3589 9132
TIME...MOT...LOC 0433Z 270DEG 37KT 3647 8995 3592 9125
Local storm report, May 22, 11:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             4 E DOWNTOWN MEMPHIS    35.13N 89.98W
05/22/2011  E0.88 INCH       SHELBY             TN   PUBLIC

            NIKEL SIZED HAIL AT PERKINS STREET AND LAMAR AVENUE

1122 PM     HAIL             1 N COLLIERVILLE        35.07N 89.68W
05/22/2011  E1.00 INCH       SHELBY             TN   PUBLIC

            HAIL COVERING THE GROUND.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:36 PM CDTFlash Flood WatchMEGDunklin, Pemiscot7 hr
May 22, 11:33 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot57 min
May 22, 11:49 PM CDTTornado WarningMEGDunklin, Pemiscot26 min
May 23, 3:26 PM CDTSevere Thunderstorm WarningMEGDunklin49 min
May 23, 4:13 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot47 min
May 23, 4:49 PM CDTSevere Thunderstorm WarningMEGPemiscot41 min
May 22, 7:47 PM CDTTornado WarningMEGRandolph43 min
May 22, 10:06 PM CDTSpecial Weather StatementMEGLawrence, Randolph54 min
May 22, 10:51 PM CDTSpecial Weather StatementMEGClay, Greene, Randolph54 min
May 22, 11:08 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph52 min
May 23, 12:09 AM CDTSpecial Weather StatementMEGCross51 min
May 23, 12:26 AM CDTSpecial Weather StatementMEGMississippi, Poinsett64 min
May 23, 12:53 AM CDTSpecial Weather StatementMEGCrittenden67 min
May 23, 1:58 PM CDTTornado WarningMEGLawrence, Randolph47 min
May 23, 2:33 PM CDTSevere Thunderstorm WarningMEGLawrence42 min
May 23, 2:43 PM CDTTornado WarningMEGClay, Greene, Randolph47 min
May 23, 3:48 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett42 min
May 23, 3:53 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett52 min
May 23, 4:21 PM CDTSevere Thunderstorm WarningMEGMississippi39 min
May 23, 4:29 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.